Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 8 (2012), 080, 19 pages      arXiv:1208.6165

Novel Enlarged Shape Invariance Property and Exactly Solvable Rational Extensions of the Rosen-Morse II and Eckart Potentials

Christiane Quesne
Physique Nucléaire Théorique et Physique Mathématique, Université Libre de Bruxelles, Campus de la Plaine CP229, Boulevard du Triomphe, B-1050 Brussels, Belgium

Received August 30, 2012, in final form October 15, 2012; Published online October 26, 2012

The existence of a novel enlarged shape invariance property valid for some rational extensions of shape-invariant conventional potentials, first pointed out in the case of the Morse potential, is confirmed by deriving all rational extensions of the Rosen-Morse II and Eckart potentials that can be obtained in first-order supersymmetric quantum mechanics. Such extensions are shown to belong to three different types, the first two strictly isospectral to some starting conventional potential with different parameters and the third with an extra bound state below the spectrum of the latter. In the isospectral cases, the partner of the rational extensions resulting from the deletion of their ground state can be obtained by translating both the potential parameter A (as in the conventional case) and the degree m of the polynomial arising in the denominator. It therefore belongs to the same family of extensions, which turns out to be closed.

Key words: quantum mechanics; supersymmetry; shape invariance.

pdf (385 kb)   tex (24 kb)


  1. Adler V.É., On a modification of Crum's method, Theoret. and Math. Phys. 101 (1994), 1381-1386.
  2. Andrianov A.A., Ioffe M.V., Nishnianidze D.N., Polynomial SUSY in quantum mechanics and second derivative Darboux transformations, Phys. Lett. A 201 (1995), 103-110, hep-th/9404120.
  3. Aoyama H., Sato M., Tanaka T., N-fold supersymmetry in quantum mechanics: general formalism, Nuclear Phys. B 619 (2001), 105-127, quant-ph/0106037.
  4. Bagchi B., Quesne C., Roychoudhury R., Isospectrality of conventional and new extended potentials, second-order supersymmetry and role of PT symmetry, Pramana J. Phys. 73 (2009), 337-347, arXiv:0812.1488.
  5. Bagrov V.G., Samsonov B.F., Darboux transformation, factorization, and supersymmetry in one-dimensional quantum mechanics, Theoret. and Math. Phys. 104 (1995), 1051-1060.
  6. Berger M.S., Ussembayev N.S., Isospectral potentials from modified factorization, Phys. Rev. A 82 (2010), 022121, 7 pages, arXiv:1008.1528.
  7. Bougie J., Gangopadhyaya A., Mallow J.V., Generation of a complete set of additive shape-invariant potentials from an Euler equation, Phys. Rev. Lett. 105 (2010), 210402, 4 pages, arXiv:1008.2035.
  8. Bougie J., Gangopadhyaya A., Mallow J.V., Method for generating additive shape-invariant potentials from an Euler equation, J. Phys. A: Math. Theor. 44 (2011), 275307, 19 pages, arXiv:1103.1169.
  9. Cariñena J.F., Perelomov A.M., Rañada M.F., Santander M., A quantum exactly solvable nonlinear oscillator related to the isotonic oscillator, J. Phys. A: Math. Theor. 41 (2008), 085301, 10 pages, arXiv:0711.4899.
  10. Cooper F., Khare A., Sukhatme U., Supersymmetry and quantum mechanics, Phys. Rep. 251 (1995), 267-385, hep-th/9405029.
  11. Crum M.M., Associated Sturm-Liouville systems, Quart. J. Math. Oxford Ser. (2) 6 (1955), 121-127, physics/9908019.
  12. Dutta D., Roy P., Conditionally exactly solvable potentials and exceptional orthogonal polynomials, J. Math. Phys. 51 (2010), 042101, 9 pages.
  13. Dutta D., Roy P., Generalized factorization and isospectral potentials, Phys. Rev. A 83 (2011), 054102, 4 pages.
  14. Erdélyi A., Magnus W., Oberhettinger F., Tricomi F.G., Higher transcendental functions, Mc-Graw Hill, New York, 1953.
  15. Fellows J.M., Smith R.A., Factorization solution of a family of quantum nonlinear oscillators, J. Phys. A: Math. Theor. 42 (2009), 335303, 13 pages.
  16. Fernández C. D.J., Fernández-García N., Higher-order supersymmetric quantum mechanics, AIP Conf. Proc. 744 (2005), 236-273, quant-ph/0502098.
  17. Gómez-Ullate D., Kamran N., Milson R., A conjecture on exceptional orthogonal polynomials, arXiv:1203.6857.
  18. Gómez-Ullate D., Kamran N., Milson R., An extended class of orthogonal polynomials defined by a Sturm-Liouville problem, J. Math. Anal. Appl. 359 (2009), 352-367, arXiv:0807.3939.
  19. Gómez-Ullate D., Kamran N., Milson R., An extension of Bochner's problem: exceptional invariant subspaces, J. Approx. Theory 162 (2010), 987-1006, arXiv:0805.3376.
  20. Gómez-Ullate D., Kamran N., Milson R., Exceptional orthogonal polynomials and the Darboux transformation, J. Phys. A: Math. Theor. 43 (2010), 434016, 16 pages, arXiv:1002.2666.
  21. Gómez-Ullate D., Kamran N., Milson R., On orthogonal polynomials spanning a non-standard flag, in Algebraic Aspects of Darboux Transformations, Quantum Integrable Systems and Supersymmetric Quantum Mechanics, Contemp. Math., Vol. 563, Amer. Math. Soc., Providence, RI, 2012, 51-72, arXiv:1101.5584.
  22. Gómez-Ullate D., Kamran N., Milson R., Supersymmetry and algebraic Darboux transformations, J. Phys. A: Math. Gen. 37 (2004), 10065-10078, nlin.SI/0402052.
  23. Gómez-Ullate D., Kamran N., Milson R., The Darboux transformation and algebraic deformations of shape-invariant potentials, J. Phys. A: Math. Gen. 37 (2004), 1789-1804, quant-ph/0308062.
  24. Gómez-Ullate D., Kamran N., Milson R., Two-step Darboux transformations and exceptional Laguerre polynomials, J. Math. Anal. Appl. 387 (2012), 410-418, arXiv:1103.5724.
  25. Gradshteyn I.S., Ryzhik I.M., Table of integrals, series, and products, Academic Press, New York, 1980.
  26. Grandati Y., Multistep DBT and regular rational extensions of the isotonic oscillator, Ann. Physics 327 (2012), 2411-2431, arXiv:1108.4503.
  27. Grandati Y., New rational extensions of solvable potentials with finite bound state spectrum, arXiv:1203.4149.
  28. Grandati Y., Solvable rational extensions of the isotonic oscillator, Ann. Physics 326 (2011), 2074-2090, arXiv:1101.0055.
  29. Grandati Y., Solvable rational extensions of the Morse and Kepler-Coulomb potentials, J. Math. Phys. 52 (2011), 103505, 12 pages, arXiv:1103.5023.
  30. Ho C.-L., Prepotential approach to solvable rational extensions of harmonic oscillator and Morse potentials, J. Math. Phys. 52 (2011), 122107, 8 pages, arXiv:1105.3670.
  31. Ho C.-L., Prepotential approach to solvable rational potentials and exceptional orthogonal polynomials, Progr. Theoret. Phys. 126 (2011), 185-201, arXiv:1104.3511.
  32. Ho C.-L., Odake S., Sasaki R., Properties of the exceptional (Xl) Laguerre and Jacobi polynomials, SIGMA 7 (2011), 107, 24 pages, arXiv:0912.5447.
  33. Krein M.G., On a continual analogue of a Christoffel formula from the theory of orthogonal polynomials, Dokl. Acad. Nauk SSSR 113 (1957), 970-973.
  34. Odake S., Sasaki R., Another set of infinitely many exceptional (Xl) Laguerre polynomials, Phys. Lett. B 684 (2010), 173-176, arXiv:0911.3442.
  35. Odake S., Sasaki R., Exactly solvable quantum mechanics and infinite families of multi-indexed orthogonal polynomials, Phys. Lett. B 702 (2011), 164-170, arXiv:1105.0508.
  36. Odake S., Sasaki R., Infinitely many shape-invariant potentials and cubic identities of the Laguerre and Jacobi polynomials, J. Math. Phys. 51 (2010), 053513, 9 pages, arXiv:0911.1585.
  37. Odake S., Sasaki R., Infinitely many shape invariant potentials and new orthogonal polynomials, Phys. Lett. B 679 (2009), 414-417, arXiv:0906.0142.
  38. Quesne C., Exceptional orthogonal polynomials and new exactly solvable potentials in quantum mechanics, J. Phys. Conf. Ser. 380 (2012), 012016, 13 pages, arXiv:1111.6467.
  39. Quesne C., Exceptional orthogonal polynomials, exactly solvable potentials and supersymmetry, J. Phys. A: Math. Theor. 41 (2008), 392001, 6 pages, arXiv:0807.4087.
  40. Quesne C., Higher-order SUSY, exactly solvable potentials, and exceptional orthogonal polynomials, Modern Phys. Lett. A 26 (2011), 1843-1852, arXiv:1106.1990.
  41. Quesne C., Rationally-extended radial oscillators and Laguerre exceptional orthogonal polynomials in kth-order SUSYQM, Internat. J. Modern Phys. A 26 (2011), 5337-5347, arXiv:1110.3958.
  42. Quesne C., Revisiting (quasi)-exactly solvable rational extensions of the Morse potential, Internat. J. Modern Phys. A 27 (2012), 1250073, 18 pages, arXiv:1203.1812.
  43. Quesne C., Solvable rational potentials and exceptional orthogonal polynomials in supersymmetric quantum mechanics, SIGMA 5 (2009), 084, 24 pages, arXiv:0906.2331.
  44. Ramos A., On the new translational shape-invariant potentials, J. Phys. A: Math. Theor. 44 (2011), 342001, 9 pages, arXiv:1106.3732.
  45. Sasaki R., Takemura K., Global solutions of certain second order differential equations with a high degree of apparent singularity, arXiv:1207.5302.
  46. Sasaki R., Tsujimoto S., Zhedanov A., Exceptional Laguerre and Jacobi polynomials and the corresponding potentials through Darboux-Crum transformations, J. Phys. A: Math. Theor. 43 (2010), 315204, 20 pages, arXiv:1004.4711.
  47. Sukumar C.V., Supersymmetric quantum mechanics of one-dimensional systems, J. Phys. A: Math. Gen. 18 (1985), 2917-2936.
  48. Szegö G., Orthogonal polynomials, Amer. Math. Soc., Providence, RI, 1939.

Previous article  Next article   Contents of Volume 8 (2012)